Thats becuse benzos HAVE to be tapered VERY VERY slowly and if you dont it can cause fatal sezuires there is a great dr her name is heather ashton she is england. I am going to give her URL when I say slow like 1/2 a pill every two weeks give or take a little but that gives you and Idea how slow I mean
http://www.benzo.org.uk/profash.htm she gives you great info
also a good idea to include ur dr in ur slow taper from benzos..there r also examples of benzo tapers in the health pages...they must be tapered very slowly and even then most feel some wds..but u can do this...think positively...include ur dr in ur plan..and work hard to reach ur goals
they are right taper by one half mg at a time. if u start at 4 mg then try 31/2 mg for 10 dayss then 3 mg for 10 days and so on. that is if clorazapate is anything like xanax. i went from 4mg to 3mg last night and did not sleep, so im gonna tough it out for a few days and see if i can get down to 2 1/2 by next week. by the end of the month ill be short and w/d for sure until i can get my next refill. i do that every month and it ***** all u can do is try real hard and expect not to sleep a day or so every time u cut back a little. its all about lowering ur tolarance level and getting used to it over and over and over until ur down to 1/2 a pill.
you might wanna plan some vacation time at the end and try to relax
The best advice for benzos is still ........benzo.UK.org. Ashton Manual - - - -
How long have you been on the benzos? If it is short, then the sooner you stop taking them, the better. I am currently withdrawing from them (as well as tylenol w/ codeine), and I have been seeing a doctor who is helping me taper. I took them over a period of 5 months, and I was taking up to 4- 15mg restoril (temazepam) a night just to fall asleep. I was so scared to stop also, and said so during one of my doctor visits. I said I didn't want to have seizures, and the doctor said I hadn't been on them long enough to experience that. He was right.
He prescribed me ativan (weaker, the 0.5mg strength) to help me taper off of them further, and of course I took more than was recommended just to sleep. So when those ran out, I was SOL. I forced myself to refrain from getting more, and that was 34 days ago (34 days clean!!!!).
The withdrawl symptoms were moderate. I had rebound insomnia, I was literally racking my brain as to what types of medications I could take in order to fall asleep, but none helped. Now, I do have the odd night where I can't sleep, but it isn't as bad as the first week and a half, some nights I didn't sleep at all. But I am so glad that I quit the benzos. They are horrible!!
Good luck t
Hi, 13 years ago I had a real problem with benzos. I was going through a divorce and I must say I went through it very "calmly" cause I had a phychiatrist who would prescribe me as much xanax as I wanted. Well, after six months I decided I did not want to take them anymore and quit taking them, I did not know about withdrawls then. I suddenly went into constant anxiety, sleeplessness, chills, etc etc. I finally went to a detox, cause I learned that if you quit cold turkey or don't do a proper taper, that you can go into seizures. So in detox they put me on klonopin, which is a longer lasting benzo and after my two weeks in treatment, I went to a dr. every month and he gradually tapered me off the klonopin. It took six months but it was withdrawl free. For me gradual slow tapers seem to work the best but with benzos you have to be really careful, it can be life threatening if you suddenly quit taking them. Try to get some help through a dr. or detox, I don't know if they still do the taper the same way but it worked for me. Good luck to you, I hope this helps, my next project is tapering off hydrocodone.